Jump to content

Lamictal (Generic)


Recommended Posts

I just started on Lamictal less than a week ago. My doctor wants me to take one pill for two weeks and two pills afterwards. She said she's going to keep upping it slowly. I am on one pill at the moment. I was taking Lexapro 10 mg, but it just made me more depressed. Maybe it made me more depressed because I'm grieving for the loss of my mother. I don't know. Lexapro 5mg helped with my anxiety. I had more energy. I was taken off of Lexapro, but she said she might put me back on it. She just has to see. She has me on Lamictal as a mood stabilizer. I have noticed since I have taken it, I hear my mom's voice and have dreams about her every time I go to sleep.She is on my mind because she died two months ago from cancer. I don't mind her in my dreams. I was wondering did anyone else have reoccurring dreams when they started Lamictal?

Link to comment
Share on other sites

  • 6 months later...
  • 2 weeks later...
On 1/29/2020 at 6:27 PM, justliving said:

Hi, I see this is an old topic.  How did you make out with Lamictal? I am going to be starting this tomorrow at 25mg for the first week,  then up to 50mg if I tolerate it well.  Hope you got the help you were looking for! Take care...

Lamictal has been pretty effective for me when paired with Prozac.

One critical thing to know about it.  The withdrawal from Lamictal is BEYOND DREADFUL.  I withdrew abruptly one time.  I don’t have words.

Let’s put it this way.  A friend of mine in recovery is a recovering heroin addict.  He confirmed for me what I suspected.  He’s withdrawn from both and said that a full-on Lamictal withdrawal is IDENTICAL to a heroin kick.  This shit is not to be taken lightly.  It can be a great med, I just wish that someone had pointed this enormous factor out to me when I started it.  I had no idea & it could very easily gone really, really, super badly.

Link to comment
Share on other sites

  • 3 months later...

Thank you for responding. I found it wasnt helping me at all at 150. Weaned myself off surprisingly easily, which I am thankful for. Maybe cause my dose wasn't super high? Anyway, just started Viibryd 2 days ago and I'm cautiously optimistic. Have tried everything with no success over last 20 years. I'm glad you're finding relief! Take care and continue success!

Link to comment
Share on other sites

On 2/12/2020 at 9:09 PM, adamrparr said:

It can be a great med, I just wish that someone had pointed this enormous factor out to me when I started it.  I had no idea & it could very easily gone really, really, super badly.

I am not on Lamictal at this time but was a while ago. It's a drug that you need to handle with care, which is why you start of slowly and wean off slowly.

I experienced a Lamictal OD and it was terrible. I was extremely sick and effects were awful. I spent a couple of days in the hospital. I think I may have only taken one extra pill by accident.

Of course, I then had to convince the attending psychiatrist that I wasn't trying to **** myself. That wasn't easy.  🙂

Link to comment
Share on other sites

  • 3 months later...
On 5/13/2020 at 7:20 PM, Christopher2584 said:

I am not on Lamictal at this time but was a while ago. It's a drug that you need to handle with care, which is why you start of slowly and wean off slowly.

I experienced a Lamictal OD and it was terrible. I was extremely sick and effects were awful. I spent a couple of days in the hospital. I think I may have only taken one extra pill by accident.

Of course, I then had to convince the attending psychiatrist that I wasn't trying to **** myself. That wasn't easy.  🙂

Omg I can imagine that must have been a nightmare to explain.  That's one of my biggest fears, whenever I end up in hospital, being questioned about stuff like that!

 

To the OP:  Since being on Lamictal I have insane vivid nightmares. Or I don't sleep.  There is no in between.  I only recently started back on them after a break due to financial reasons and instantly the dreaming came back.  I am dreading once I go to the higher dose , as from experience I know the dreams get worse and sometimes I can't tell the difference if I was dreaming something or not, which is quite disturbing.  Sometimes the same dreams return for me, too.    The only reason I stay on them is because I know they work for me,  the downside really is some of the side effects 😞

Also, I am sorry for your loss 😞

Link to comment
Share on other sites

  • 4 weeks later...
On 8/28/2020 at 10:59 AM, Tux said:

Since being on Lamictal I have insane vivid nightmares.

I'm sorry that you are having such disturbing dreams from the Lamictal. 

Since my last post, I have been put back on Lamictal. I do notice some vivid dreams but not nightmares. 

I wish you the best and hope the side effects subside. 

Link to comment
Share on other sites

  • 2 weeks later...
  • 7 months later...
On 1/29/2020 at 7:27 PM, justliving said:

Hi, I see this is an old topic.  How did you make out with Lamictal? I am going to be starting this tomorrow at 25mg for the first week,  then up to 50mg if I tolerate it well.  Hope you got the help you were looking for! Take care...

I'm sorry it took so long to respond. It's been a year. Well, when I upped it, it made me dizzy, if I took it with Prozac. I'm back down to the milligrams she started me at, but I still get moody, so I may just ask her what to do the next time I speak with her. How is it going for you? Did it help?

Link to comment
Share on other sites

On 8/28/2020 at 10:59 AM, Tux said:

Omg I can imagine that must have been a nightmare to explain.  That's one of my biggest fears, whenever I end up in hospital, being questioned about stuff like that!

 

To the OP:  Since being on Lamictal I have insane vivid nightmares. Or I don't sleep.  There is no in between.  I only recently started back on them after a break due to financial reasons and instantly the dreaming came back.  I am dreading once I go to the higher dose , as from experience I know the dreams get worse and sometimes I can't tell the difference if I was dreaming something or not, which is quite disturbing.  Sometimes the same dreams return for me, too.    The only reason I stay on them is because I know they work for me,  the downside really is some of the side effects 😞

Also, I am sorry for your loss 😞

You know what? I still have the dreams. I never thought it could be lamictal. I thought it was maybe trazadone, but even when I don't take trazadone I still have vivid dreams or nightmares. I'm up all night like you are. I hate going to bed on most nights. I wonder what is better than Lamictal. Thank you. Are you still having vivid nightmares?

Link to comment
Share on other sites

I started on Prozac and that just made me a zombie. After a few months of that we switched to Lamictal. They thought I might be bi-polar at the time. That changed after several visits and they just felt like I had too much baggage all at once and my brain overloaded. I was on it for about a year and it helped but it was inconsistent. Never had much problem with dreams. It slowed me down so we dropped it and moved on to the next thing. Took a while to figure out I do better with SNRI instead of SSRI.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...